Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 200, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 26, 2000, 9:24 PM EDT for Fulton County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 26, 2000, 9:24 PM EDT (01:24 UTC)
- Expired
- Aug 26, 2000, 10:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fulton County, OH
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 270125 SVRFWA OHC051-270200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 924 PM EDT SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN OHIO * UNTIL 1000 PM EDT * AT 924 PM EDT...A SEVERE THUNDERSTORM WITH DAMAGING WINDS WAS OVER OVER FAYETTE...MOVING EAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... WAUSEON... DELTA... SWANTON... WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS SEVERE STORM! SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY1 WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4177 8442 4161 8451 4132 8370 4156 8357
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:22 PM EDT, 6 hours 2 minutes earlier.
Area forecast discussion, Aug 26, 3:22 PM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 222 PM EST SAT AUG 26 2000 MCV MOVG THRU NE IL APPEARS TO BE MAIN LIFTING MECHANISM CAUSING SHOWERS AND TSTMS OVR FA ATTM. NO SGFNT WX APPEARS ASSOCD WITH VORT MAX MOVG SE INTO SW WI. THUS, XPCG BAND OF SHOWERS AND TSTMS MOVG THRU AREA ATTM TO BE IT FOR THIS SYSTEM. PLAN ON FCSTG SCT SHWRS/TSTMS ENDING EARLY OVR MOST OF FA, EXCEPT LIKELY THIS EVE OVR FAR NE, AND DRY FAR SW. INSTABILITY LIMITED WITH LI'S ARND -3C. WOLCOTT PROFILER SHOWED LITTLE 0-3KM DIRECTIONAL OR SPEED SHEAR AND WINDS IN THIS LAYER ONLY ARND 20KTS IN THE PRE-STORM ENVIRONMENT. THUS, SVR WX NOT EXPECTED. SUBSIDENCE BEHIND S/WV SHD CLEAR SKIES OUT OVRNGT. LGT WIND AND ADDITIONAL LOW LVL MOISTURE AS A RESULT OF RAINFALL SHD LEAD TO SOME PATCHY FOG BY MORNING. MOS LOWS IN L-M60S FOR TNGT LOOK REASONABLE. THERMAL TROF ALOFT SHD STILL BE OVR AREA SUN MORNING. WITH LINGERING LOW LVL MOISTURE SHD BE GOOD CU DVLPMNT. SUBSIDENCE AND WARMING ALOFT DURING THE DAY AS S/WV CONTS TO MOVE SE AND RIDGE BUILDS EAST FROM PLAINS STATES SHD PREVENT ANY INSTABILITY SHWRS FROM FORMING OVR OUR AREA. H925 TEMPS FCSTS SUGGESTS HIGHS WL BE 83-86 WHICH IS IN GOOD AGREEMENT WITH MOS TEMPS. UPR LVL RIDGE EXPECTED TO CONTINUE BUILDING OVR THE AREA SUN NGT AND MON AS STRONG TROF MOVES EAST FROM WRN CAN/PAC NW TO CENTRAL CAN/DAKS BY 00Z TUE. ETA/AVN IN GOOD AGREEMENT AND CONSISTENT WITH 00Z MRF IN FCSTG SFC CDFNT FM NW WI TO WRN NEB BY THAT TIME. MRF INDICATED THIS FRONT WUD DROP ACRS FA TUE NGT/WED. UPR LVL RIDGE FCST TO CONT TO BUILD OVR AREA DURING THAT TIME WHICH MAY CAP ANY CONVECTION, HWVR, WL BE QUITE UNSTABLE WITH MRF FCST -5 LI'S 00Z WED/00Z THU, SO WL CONT WITH CHC OF TSTMS FOR WED. 850MB TEMP FCSTS SUGGEST FMR AND MRF MOS MAX TEMPS MAY BE A BIT ON THE COOL SIDE. .IWX...NONE. JT
In the hours before
Local storm report, Aug 26, 5:27 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
427 PM EST SAT AUG 26 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 5 W ELMIRA IN WIND DAMAGE
08/26/00 LAGRANGE TREES DOWN IN EASTERN
LAGRANGE COUNTY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0425 PM PLEASANT LAKE IN .75 INCH HAIL
08/26/00 STEUBEN REPORTED BY STORM
SPOTTER.
NLocal storm report, Aug 26, 7:26 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
626 PM EST SAT AUG 26 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 2 W SOMERSET CENTER MI WIND DAMAGE
08/26/00 HILLSDALE TREES DOWN. WINDOWS
BLOWN OUT OF MOBILE
HOME. REPORTED BY
EMERGENCY MANAGEMENT.
NLocal storm report, Aug 26, 9:10 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
810 PM EST SAT AUG 26 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0809 PM CAMDEN MI WIND DAMAGE
08/26/00 HILLSDALE NUMEROUS TREES DOWN
THROUGHOUT THE AREA.
NLocal storm report, Aug 26, 9:14 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 PM EST SAT AUG 26 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM ORLAND IN WIND DAMAGE
08/26/00 STEUBEN SEVERAL LARGE TREES
DOWN. POWER LINES DOWN.
NLocal storm report, Aug 26, 9:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
823 PM EST SAT AUG 26 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM HILLSDALE MI FLOOD
08/26/00 HILLSDALE STREET FLOODING.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:52 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 48 min |
| Aug 26, 9:34 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 56 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.